Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What is the permanent relief for red bumps and itching all over body?

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
I have exactly the same symptoms, red bumps and itching all over my body. Ihave had it for about 9 months and have had several blood tests, several visits to the Dr. and 2 visits with the Dermatologist. They do not know what it is. They have tried topical creams, prednesone for ten days and still no relief. I take antihistamins daily and have been given a mild tranquilizer to assist in sleeping, but to no avail. Somedays it looks like it might be improving, only to rear it's ugly, itchy head and come back the following day even worst than before. I also have tried the vinegar baths, with a very short time of relief. Today, out of frustration after a vinegar bath, with minamal relief, I took a stong antihistamin and 2 advil, which let me have a 2 hour nap, with reasonable relief from the itch. I am a 69 year old male, who has enjoyed reasonably good health until this year. I live in Ontario, Canada.
Posted Sun, 15 Dec 2013 in Skin Hair and Nails
Answered by Dr. Sujoy Khan 5 hours later
Brief Answer: Possible urticaria - exclude drug sensitivity Detailed Answer: Dear XXXXXXX It seems that you are suffering from itchy hives that come and go with some skin swelling, that is referred to as urticaria. Urticaria is a skin condition with raised, red, itchy lumps - rather like nettle stings. It is also known as hives. The lumps can be very itchy and distressing, but are not necessarily dangerous. Each crop of skin lesions usually lasts less than a day, but fresh crops can appear one after the other. Episodes. Those that go on for more than six weeks are called chronic urticaria; shorter attacks are called acute urticaria. Acute urticaria is common - around 20% of the population has an episode at some time in their life. Causes are unknown in most cases - although infections, drug sensitivities (in your case, antihypertensive drugs may need to be reviewed to see if any change in medication matches with the onset of symptoms), thyroid abnormalities (antithyroid antibodies), iron or Vit B12 deficiency and underlying autoimmune diseases such as diabetes can make it difficult to manage. I would urge you to discuss with your doctor about the aforementioned conditions. Your doctors will know individual test to ruled them out. Further, you might need long acting antihistamines for 3-6 months. And occasionally stronger drugs such as ciclosporin may need to be contemplated. A picture will be helpful if you can upload. But I hope I have been able to explain the situation to you. Best Wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor